This image is not available for purchase in your country.

Oral thrush in asthma patient on inhaled steroids

Oral thrush in asthma patient on inhaled steroids

M130/0435

Rights Managed

This image is not available for purchase in your country.

Please contact your Account Manager if you have any query.

Credit

DR P. MARAZZI / SCIENCE PHOTO LIBRARY DR P. MARAZZI / SCIENCE PHOTO LIBRARY

Caption

Oral thrush due to steroids. Close-up view of the mouth of a 17-year-old girl with thrush. The soft palate and uvula are covered with white patches of Candida albicans, a yeast-like fungus. Candida albicans is a normal inhabitant of the mouth and vagina, but it is usually kept under control by bacteria present in these areas. In this case the patient was taking inhaled steroids for the prevention of asthma attacks. The steroids have lowered resistance in the mouth to allow thrush to take over. Rinsing the mouth after using an inhaler is thought to reduce the risk of infection. Treatment of thrush is with antifungal drugs.

Release details

Model release not required. Property release not required.

 {{ i.shot_duration ? i.shot_duration + ' ' : '' }}{{ i.shot_uhd ? '4K ' : i.hires ? 'HD ' : '' }}{{ i.spl_number }} R{{ i.license }}

  • Add to board
  • Similar {{ mediaType(i) }}